Alert archive / Iowa / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 182, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at Aug 9, 2009, 5:53 PM CDT for Jasper County, Marshall County, Polk County, Iowa. It was in force for 52 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 9, 2009, 5:53 PM CDT (22:53 UTC)
- Expired
- Aug 9, 2009, 6:45 PM CDT
- In force
- 52 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
Counties Jasper County, IA, Marshall County, IA, Polk County, IA
The radar
The Des Moines radar (KDMX), 39 km from the middle of the area, began a volume at 22:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 9, 6:05 PM CDT | TSTM WND GST 70 | Prairie City, IA | |
| Aug 9, 6:30 PM CDT | TSTM WND DMG | Baxter, IA | TWO 18 INCH DIAMETER TREES AND ONE 30 INCH DIAMETER TREE BLOWN DOWN. 1.25 INCHES OF RAIN IN ONE HOUR. |
| Aug 9, 6:30 PM CDT | TSTM WND GST 58 | Baxter, IA | INSTRUMENT AT BAXTER MEASURED WIND GUST TO 50 KT OR 58 MPH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 9, 3:44 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 10.9 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2218 J/kg
- Mixed-layer CIN
- -151 J/kg
- Mixed-layer LCL
- 1047 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 252 m²/s²
- 0-3 km storm-relative helicity
- 276 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 2.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KDMX 092253
SVRDMX
IAC099-127-153-092345-
/O.NEW.KDMX.SV.W.0182.090809T2253Z-090809T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
553 PM CDT SUN AUG 9 2009
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
JASPER COUNTY IN CENTRAL IOWA...
SOUTHERN MARSHALL COUNTY IN CENTRAL IOWA...
EASTERN POLK COUNTY IN CENTRAL IOWA...
* UNTIL 645 PM CDT
* AT 552 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 11 MILES NORTHWEST OF VALERIA
TO 8 MILES SOUTHWEST OF VALERIA TO 12 MILES SOUTHWEST OF PRAIRIE
CITY...AND WERE MOVING EAST AT 50 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
VALERIA AND PRAIRIE CITY BY 600 PM CDT...
PRAIRIE CITY...MINGO AND COLFAX BY 605 PM CDT...
MONROE BY 610 PM CDT...
NEWTON AIRPORT...REASNOR...NEWTON AND LAMBS GROVE BY 615 PM CDT...
THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 150 AND 179.
THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS
POLK COUNTY WITH TREE DAMAGE AND WINDS IN EXCESS OF 60 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
YOU ARE IN DANGER IN THE PATH OF THIS STORM GO TO A BASEMENT OR
SMALL INTERIOR ROOM. EXTENSIVE DAMAGE IS LIKELY. EVACUATE MOBILE
HOMES...AND SEEK SHELTER IN A STURDY BUILDING. WIDESPREAD DESTRUCTIVE
WINDS CAN PRODUCE DAMAGE SIMILAR TO A TORNADO.
&&
LAT...LON 4151 9330 4151 9334 4160 9336 4175 9336
4174 9347 4184 9352 4187 9332 4186 9324
4188 9323 4195 9278 4152 9277
TIME...MOT...LOC 2253Z 262DEG 45KT 4180 9350 4162 9338
4150 9342
$$
SMALL3 follow-up statements
000
WWUS53 KDMX 092310
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
610 PM CDT SUN AUG 9 2009
IAC099-127-153-092345-
/O.CON.KDMX.SV.W.0182.000000T0000Z-090809T2345Z/
MARSHALL IA-JASPER IA-POLK IA-
610 PM CDT SUN AUG 9 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR EASTERN POLK...JASPER AND SOUTHERN MARSHALL COUNTIES...
AT 608 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES NORTHWEST OF MINGO TO MINGO TO MONROE...MOVING
EAST AT 40 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
MONROE BY 615 PM CDT...
NEWTON...LAMBS GROVE AND BAXTER BY 620 PM CDT...
NEWTON AIRPORT AND REASNOR BY 625 PM CDT...
SULLY AND KELLOGG BY 635 PM CDT...
OAKLAND ACRES...LYNNVILLE AND LAUREL BY 640 PM CDT...
GILMAN AND FERGUSON BY 645 PM CDT...
THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 150 AND 179.
THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS
POLK COUNTY. AT 603 PM...A WIND GUST OF 66 MPH WAS MEASURED WITH
THIS STORM. THIS IS AN EXTREMELY DANGEROUS SITUATION.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION GO TO THE BASEMENT OR AN INTERIOR ROOM ON THE
LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL
TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
&&
LAT...LON 4151 9330 4151 9334 4160 9336 4175 9336
4174 9347 4184 9352 4187 9332 4186 9324
4188 9323 4195 9278 4152 9277
TIME...MOT...LOC 2309Z 251DEG 34KT 4181 9338 4176 9321
4152 9318
$$
SMALL000
WWUS53 KDMX 092321
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
621 PM CDT SUN AUG 9 2009
IAC099-127-153-092345-
/O.CON.KDMX.SV.W.0182.000000T0000Z-090809T2345Z/
MARSHALL IA-JASPER IA-POLK IA-
621 PM CDT SUN AUG 9 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR EASTERN POLK...JASPER AND SOUTHERN MARSHALL COUNTIES...
AT 620 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 80 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM BAXTER TO NEWTON TO REASNOR...MOVING EAST
AT 40 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
SULLY AND KELLOGG BY 630 PM CDT...
OAKLAND ACRES AND LYNNVILLE BY 635 PM CDT...
LAUREL BY 640 PM CDT...
GILMAN AND FERGUSON BY 645 PM CDT...
THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 150 AND 179.
THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS
POLK COUNTY. THIS IS AN EXTREMELY DANGEROUS SITUATION WITH TORNADO
LIKE DAMAGE POSSIBLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION GO TO THE BASEMENT OR AN INTERIOR ROOM ON THE
LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL
TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
&&
LAT...LON 4151 9330 4151 9334 4160 9336 4175 9336
4174 9347 4184 9352 4187 9332 4186 9324
4188 9323 4195 9278 4152 9277
TIME...MOT...LOC 2321Z 263DEG 36KT 4187 9318 4178 9302
4152 9298
$$
SMALL000
WWUS53 KDMX 092345
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
645 PM CDT SUN AUG 9 2009
IAC099-127-153-092355-
/O.EXP.KDMX.SV.W.0182.000000T0000Z-090809T2345Z/
MARSHALL IA-JASPER IA-POLK IA-
645 PM CDT SUN AUG 9 2009
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN POLK...JASPER AND
SOUTHERN MARSHALL COUNTIES EXPIRES AT 645 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA...HOWEVER GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH
THESE THUNDERSTORMS.
IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM.
LAT...LON 4151 9330 4151 9334 4160 9336 4175 9336
4174 9347 4184 9352 4187 9332 4186 9324
4188 9323 4195 9278 4152 9277
TIME...MOT...LOC 2321Z 263DEG 36KT 4175 9316 4166 9300
4140 9298
$$
SMALLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 3:24 PM CDT, 2 hours 29 minutes earlier.
Area forecast discussion, Aug 9, 3:24 PM CDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 324 PM CDT SUN AUG 9 2009 .DISCUSSION... FOCUS OF SEVEN DAY FORECAST IS ON CONVECITVE POTENTIAL REST OF TODAY AND TONIGHT. IN WAKE OF MORNING SEVERE STORMS GOOD INSTABILITY REMAINS ACROSS SOUTHERN HALF OR TWO THIRDS OF CWA WITH NEBULOUS SURFACE FRONT/OUTFLOW BOUNDARY DRAPED NW-SE ACROSS CENTRAL IOWA. DISORGANIZED STORMS CONTINUE TO FIRE UP WITHN BROAD PSEUDO-FRONTAL ZONE. SECONDARY MID-LEVEL IMPULSE ASSOCIATED WITH BROAD TROUGH OVER KS/NE APPROACHING AND SHOULD INITIATE STRONGER CONVECTION LATE THIS AFTERNOON INTO TONIGHT...WITH THE ENVIRONMENT CONTINUING TO SUPPORT ADDITIONAL SEVERE WEATHER. HAVE INCLUDED NUMEROUS TS AND SEVERE WORDING ACROSS ABOUT SOUTHERN HALF/TWO THIRDS OF AREA TONIGHT. IN ADDITION TO LARGE HAIL/HIGH WIND THREAT...THERE IS THE POTENTIAL FOR TRAINING STORMS WITH STEERING FLOW TAKING THEM NORTHEAST THIS EVENING ALONG THE FRONTAL ZONE...RESULTING IN LOCALLY HEAVY RAIN. IN MOST OF OUR AREA FFG VALUES ARE QUITE HIGH AFTER A DRY MONTH OR SO...HOWEVER THE SEVERE THUNDERSTORM THAT STRUCK NORTHEASTERN IOWA THIS MORNING DROPPED A VERY QUICK INCH OR TWO OF RAIN ALONG THE TRACK FROM EASTERN HARDIN THROUGH BLACK HAWK COUNTY. IN LIGHT OF THESE FACTORS HAVE OPTED TO ISSUE A FLASH FLOOD WATCH FOR FIVE COUNTIES AROUND THIS SWATH...TO RUN THROUGH 12Z TOMORROW MORNING. FROM MONDAY THROUGH SATURDAY THE FORECAST REMAINS QUIET. KEPT A FEW SLIGHT POPS MONDAY/MONDAY NIGHT WITH A SECONDARY SHORTWAVE MOVING OVERHEAD IN THE MID-LEVEL FLOW...HOWEVER MOISTURE WILL BE VERY LIMITED PRECLUDING ANY HIGHER POPS. HIGH PRESSURE WILL DOMINATE TUESDAY THROUGH THURSDAY PRODUCING DRY...MILD...AND PLEASANT WEATHER. TOWARD THE WEEKEND LONG-RANGE MODELS CONTINUE TO INDICATE A MID-LEVEL TROUGH AND SURFACE FRONT TRAVERSING THE AREA. DISAGREEMENT ON TIMING AND EVOLUTION OF THIS SYSTEM BETWEEN THE MODELS PERSISTS...HOWEVER IT IS BEGINNING TO APPEAR A BIT MORE LIKELY THAT A FRONT WILL APPROACH ON SUNDAY OR SUNDAY NIGHT SO HAVE UPPED THE POPS A BIT TO LOW CHANCE CATEGORY AT THE END OF THE FORECAST PERIOD. && .AVIATION...09/18Z ELEVATED CONVECTION STILL DEVELOPING BEHIND COLD FRONTAL BOUNDARY ACROSS STATE. POST-FRONTAL TAF SITES ARE OCCASIONALLY MVFR. CIGS ARE TRENDING TO VFR THROUGHOUT THE DAY EXCEPT NEAR TS. AS THE FRONTAL BOUNDARY MOVES SOUTHEAST TONIGHT...SITES SHOULD SEE SOME CLEARING AND THERE WILL BE A POTENTIAL FOR RADIATIONAL FOG DEVELOPMENT. && .DMX WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR BACLK HAWK-BREMER-GRUNDY-HARDIN-TAMA. && SHORT TERM/LONG TERM...LEE AVIATION...HINSBERGER
Hazardous weather outlook, Aug 9, 5:14 PM CDT, 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 514 PM CDT SUN AUG 9 2009 IAZ037>039-050-101200- HARDIN-GRUNDY-BLACK HAWK-TAMA- 514 PM CDT SUN AUG 9 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT SCATTERED STRONG THUNDERSTORMS ARE EXPECTED THIS EVENING AS THEY TRACK TOWARD THE NORTHEAST. SOME STORMS WILL BE SEVERE. LARGE HAIL OF GOLF BALL SIZE...STRONG DAMAGING WINDS...AND LOCALLY HEAVY RAIN ARE THE PRIMARY THREATS. A FLASH FLOOD WATCH IS IN EFFECT FOR THE OUTLOOK AREA THROUGH. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATE THIS AFTERNOON INTO TONIGHT. IAZ046>049-057>062-070>075-081>086-092>097-101200- GREENE-BOONE-STORY-MARSHALL-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION- CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE- DAVIS- 514 PM CDT SUN AUG 9 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT SCATTERED SEVERE THUNDERSTORMS ARE EXPECTED TO MOVE FROM WEST TO EAST ACROSS CENTRAL AND SOUTHERN IOWA THIS EVENING AND OVERNIGHT. SOME STORMS WILL PRODUCE HAIL OF GOLF BALL SIZE OR GREATER...STRONG DAMAGING WINDS IN EXCESS OF 70 MPH...AND LOCALLY HEAVY RAIN. AN ISOLATED TORNADO IS POSSIBLE...MAINLY SOUTH OF I-80. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATE THIS EVENING AND TONIGHT. REV
In the hours before
Local storm report, Aug 9, 4:33 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
433 PM CDT SUN AUG 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0431 PM TSTM WND DMG CUMBERLAND 41.27N 94.87W
08/09/2009 CASS IA TRAINED SPOTTER
TREE LIMBS UP TO 12 INCH DIAMETER ARE DOWN.
&&
JHLocal storm report, Aug 9, 5:30 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
530 PM CDT SUN AUG 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0529 PM TSTM WND GST 1 NNW WAUKEE 41.62N 93.87W
08/09/2009 E60 MPH DALLAS IA NWS EMPLOYEE
&&
PODRAZIKLocal storm report, Aug 9, 5:42 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
542 PM CDT SUN AUG 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM TSTM WND DMG 1 E CLIVE 41.61N 93.75W
08/09/2009 POLK IA PUBLIC
PUBLIC REPORTS 12 INCH WIDE MAPLE TREE BLOWN
OVER...SNAPPED OFF JUST ABOVE THE GROUND.
&&
LEELocal storm report, Aug 9, 5:44 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
544 PM CDT SUN AUG 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM TSTM WND GST WEST DES MOINES 41.57N 93.75W
08/09/2009 E65 MPH POLK IA PUBLIC
60 TO 65 MPH WINDS REPORTED AT WESTERN HILLS DRIVE
BETWEEN E.P. TRUE AND ASHWORTH RD...POLK CO SIDE OF WEST
DES MOINES.
&&
JHLocal storm report, Aug 9, 5:47 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
547 PM CDT SUN AUG 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0538 PM TSTM WND GST 1 SSE URBANDALE 41.63N 93.74W
08/09/2009 E60 MPH POLK IA AMATEUR RADIO
&&
PODRAZIKLocal storm report, Aug 9, 5:52 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
552 PM CDT SUN AUG 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0549 PM TSTM WND GST 3 W ANKENY AIRPORT 41.69N 93.62W
08/09/2009 E65 MPH POLK IA TRAINED SPOTTER
SPOTTER REPORTING PEA SIZED HAIL AND 60 TO 65 MPH WIND
GUSTS.
&&
JHThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 7:32 AM CDT | Severe Thunderstorm Warning | DMX | Crawford, Sac | 43 min |
| Aug 9, 8:10 AM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Carroll, Crawford, Greene, Sac | 50 min |
| Aug 9, 8:50 AM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Webster | 55 min |
| Aug 9, 9:30 AM CDT | Severe Thunderstorm Warning | DMX | Hamilton, Webster, Wright | 60 min |
| Aug 9, 9:45 AM CDT | Severe Thunderstorm Warning | DMX | Boone, Hamilton, Story | 45 min |
| Aug 9, 10:07 AM CDT | Severe Thunderstorm Warning | DMX | Franklin, Grundy, Hamilton, Hardin, Marshall, Story | 53 min |
| Aug 9, 10:38 AM CDT | Severe Thunderstorm Warning | DMX | Black Hawk, Butler, Grundy, Marshall, Tama | 67 min |
| Aug 9, 11:05 AM CDT | Tornado Warning | DMX | Black Hawk, Grundy | 40 min |
| Aug 9, 11:46 AM CDT | Severe Thunderstorm Warning | DMX | Black Hawk | 18 min |
| Aug 9, 3:35 PM CDT | Flash Flood Watch | DMX | Black Hawk, Bremer, Grundy, Hardin, Tama | 5 hr |
| Aug 9, 4:00 PM CDT | Severe Thunderstorm Warning | DMX | Cass | 45 min |
| Aug 9, 4:24 PM CDT | Severe Thunderstorm Warning | DMX | Adair | 36 min |
| Aug 9, 5:06 PM CDT | Severe Thunderstorm Warning | DMX | Dallas | 39 min |
| Aug 9, 5:18 PM CDT | Severe Thunderstorm Warning | DMX | Adair, Clarke, Madison, Union, Warren | 57 min |
| Aug 9, 5:26 PM CDT | Severe Thunderstorm Warning | DMX | Polk | 49 min |
| Aug 9, 5:49 PM CDT | Severe Thunderstorm Warning | DMX | Marion, Warren | 41 min |
| Aug 9, 5:52 PM CDT | Severe Thunderstorm Warning | DMX | Adams, Taylor | 38 min |
| Aug 9, 6:04 PM CDT | Areal Flood Advisory | DMX | Polk, Warren | 2 hr |
| Aug 9, 6:15 PM CDT | Severe Thunderstorm Warning | DMX | Clarke, Lucas, Warren | 45 min |
| Aug 9, 6:17 PM CDT | Severe Thunderstorm Warning | DMX | Clarke, Decatur, Ringgold, Union | 43 min |
| Aug 9, 6:25 PM CDT | Severe Thunderstorm Warning | DMX | Mahaska, Marion, Poweshiek | 50 min |
| Aug 9, 6:28 PM CDT | Severe Thunderstorm Warning | DMX | Ringgold, Taylor | 47 min |
| Aug 9, 6:33 PM CDT | Severe Thunderstorm Warning | DMX | Jasper, Marshall, Poweshiek, Tama | 57 min |
| Aug 9, 6:54 PM CDT | Severe Thunderstorm Warning | DMX | Marshall, Tama | 51 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.